Packing trees of unbounded degrees in random graphs

Asaf Ferber, Wojciech Samotij

Research output: Contribution to journalArticlepeer-review


In this paper, we address the problem of packing large trees in Gn,p. In particular, we prove the following result. Suppose that T1, . . . , TN are n-vertex trees, each of which has maximum degree at most (np)1/6/(log n)6. Then with high probability, one can find edge-disjoint copies of all the Ti in the random graph Gn,p, provided that p ≥ (log n)36/n and N ≤(1 − ε)np/2 for a positive constant ⊂. Moreover, if each Ti has at most (1 − α)n vertices, for some positive α, then the same result holds under the much weaker assumptions that p ≥(log n)2/(cn) and Δ(Ti) ≤ cnp/ log n that depends only on α and ε. Our assumptions on maximum degrees of the trees are significantly weaker than those in all previously known approximate packing results.

Original languageEnglish
Pages (from-to)653-677
Number of pages25
JournalJournal of the London Mathematical Society
Issue number3
StatePublished - Jun 2019


  • 05C05 (primary)

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Packing trees of unbounded degrees in random graphs'. Together they form a unique fingerprint.

Cite this